Texas, 2006

Damaging Winds in Texas, August 15, 2006

August 15, 2006 · NWS OUN · 3 events in 2 counties and zones

3 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 15, 2:29 PM CST, 2 hours 41 minutes earlier.

Area forecast discussion, Aug 15, 2:29 PM CST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
329 PM CDT TUE AUG 15 2006

.DISCUSSION...
SURFACE FRONT IS SOMEWHAT DIFFUSE THIS AFTERNOON BUT EXTENDS FROM
ROUGHLY MCALESTER TO PAULS VALLEY INTO SOUTHWEST OKLAHOMA.
TEMPERATURES HIT NEAR TRIPLE DIGITS IN SOUTHEAST OKLAHOMA SOUTH OF
THE FRONT WHILE TEMPERATURES STAYED IN THE 80S IN NORTHWEST
OKLAHOMA NORTH OF THE FRONT AND UNDER PERSISTENT CLOUDS. THE AREA
WILL SEE NUMEROUS THUNDERSTORMS AGAIN THIS EVENING. VISIBLE
SATELLITE EARLIER TODAY SHOWED HINTS OF AN MCV MOVING NORTH THROUGH
TEXAS... BUT THAT IS NOT AS APPARENT ANYMORE. STILL MAY SEE SOME
ENHANCEMENT OF COVERAGE IN THAT AREA IF THERE IS STILL ANYTHING
THERE. AT LEAST PRELIMINARILY PUT THE HIGHEST POPS IN THE WESTERN
SECTIONS... BUT MAY REVISE JUST BEFORE ZONE TIME DEPENDING ON
RADAR TRENDS.

THUNDERSTORM CHANCES DECREASE TOMORROW AS MODELS SHOW LESS MID-
LEVEL MOISTURE TO WORK WITH... BUT STILL EXPECT TO SEE AT LEAST
ISOLATED THUNDERSTORMS. HAVE EXPANDED THE GEOGRAPHY OF THE POPS
FOR TOMORROW AND TOMORROW NIGHT ALTHOUGH HAVE KEPT THE POPS LOW.
OTHERWISE WARMING TREND WILL COMMENCE AGAIN WITH TRIPLE-DIGIT
TEMPERATURES RETURNING TO MANY AREAS ON THURSDAY. FRIDAY HAS THE
POTENTIAL TO BE VERY WARM IF LOW-LEVEL TEMPERATURE PROGS FROM THE
NAM AND DGEX VERIFY... BUT ECMWF IS ALREADY FILTERING COOLER AIR
INTO THE AREA ON FRIDAY. HAVE KEPT TEMPERATURES STEADY THURSDAY TO
FRIDAY IN THE NORTH WHILE WARMING A FEW DEGREES IN THE SOUTH IN
THE CURRENT PACKAGE BUT WILL WATCH MODEL TRENDS. REGARDLESS OF
MODEL CHOICE... SOME COOLING IS EXPECTED IN PORTIONS OF THE AREA
THIS WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  72  98  76 101 /  50  20  10  10
HOBART OK         72  97  75 100 /  60  20  20  10
WICHITA FALLS TX  75 101  77 104 /  30  20  10  10
GAGE OK           67  92  71  96 /  60  20  20  10
PONCA CITY OK     71  96  73 100 /  50  20  20  10
DURANT OK         76 102  77 104 /  30  10  10   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Aug 15, 1:18 PM CST, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
218 PM CDT TUE AUG 15 2006

OKZ004>048-050>052-TXZ083>090-161200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
218 PM CDT TUE AUG 15 2006

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH SUNSET.

DISCUSSION...
SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE ACROSS
WESTERN NORTH TEXAS AND WESTERN OKLAHOMA AS MOIST AIR IS LIFTED OVER
A WEAK WARM FRONT. THUNDERSTORMS WILL LIKELY BE MORE NUMEROUS IN
WESTERN OKLAHOMA WHERE UPSLOPE LOW LEVEL FLOW AND A WEAK UPPER LEVEL
DISTURBANCE PROVIDE INCREASED LIFT. SEVERE WEATHER WILL BE ISOLATED.
MODERATE INSTABILITY AND HIGH TEMPERATURES THIS AFTERNOON MAY ALLOW
A FEW STORMS TO PRODUCE WIND NEAR 60 MPH WITH HEAVY RAINFALL.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY AUG 16.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...15 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY MAINLY ACROSS
NORTHERN OKLAHOMA AS THE OLD FRONT CONTINUES TO WEAKEN AND LIFT
NORTHWARD. HIGH PRESSURE WILL THEN REGAIN ITS HOLD... KEEPING THE
REGION DRY UNTIL THE NEXT FRONT APPROACHES FRIDAY NIGHT INTO
SATURDAY BRINGING ANOTHER CHANCE OF THUNDERSTORMS.

OTHER HAZARDOUS WEATHER...
AFTERNOON HEAT INDICES WILL CONTINUE TO RANGE BETWEEN 100 AND 105...
ESPECIALLY ACROSS CENTRAL AND SOUTHERN OKLAHOMA AND WESTERN NORTH
TEXAS... THROUGHOUT THE REMAINDER OF THE WEEK. PEOPLE WITH OUTDOOR
ACTIVITIES SHOULD CONTINUE TO USE CAUTION.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.

In the hours before

Special weather statement, Aug 15, 4:16 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
516 PM CDT TUE AUG 15 2006

OKZ030-031-152230-
POTTAWATOMIE OK-SEMINOLE OK-
516 PM CDT TUE AUG 15 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR POTTAWATOMIE AND SEMINOLE
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF CENTERVIEW IN
EXTREME NORTHEAST POTTAWATOMIE COUNTY AT 516 PM CDT...MOVING
NORTHEAST AT 20 MPH. OTHER STRONG THUNDERSTORM WAS LOCATED JUST EAST
OF SHAWNEE...AND 5 MILES SOUTHWEST OF WEWOKA.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN POTTAWATOMIE AND SEMINOLE COUNTIES SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

..SPEG.
Special weather statement, Aug 15, 4:19 PM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
519 PM CDT TUE AUG 15 2006

OKZ027-152230-
GRADY OK-
519 PM CDT TUE AUG 15 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRADY COUNTY.

A STRONG THUNDERSTORM WAS LOCATED NEAR MIDDLEBERG AT 519 PM CDT...
MOVING NORTH AT 10 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

..SPEG.
Special weather statement, Aug 15, 4:42 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
542 PM CDT TUE AUG 15 2006

TXZ089-152300-
ARCHER TX-
542 PM CDT TUE AUG 15 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER COUNTY.

AT 542 PM...STRONG THUNDERSTORMS WERE DEVELOPING FROM SOUTH OF
ANARENE TO SCOTLAND...MOVING NORTH AT 10 MPH. 50 MPH WINDS ARE
LIKELY...AND SEVERE WEATHER IS POSSIBLE.

PEOPLE IN ARCHER COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

JAMES
Special weather statement, Aug 15, 4:43 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
543 PM CDT TUE AUG 15 2006

TXZ088-152300-
BAYLOR TX-
543 PM CDT TUE AUG 15 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BAYLOR COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF WESTOVER AT 543 PM
CDT...MOVING NORTH AT 10 MPH. 50 MPH WINDS ARE LIKELY...AND SEVERE
WEATHER IS POSSIBLE.

PEOPLE IN BAYLOR COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

JAMES
Local storm report, Aug 15, 5:05 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
605 PM CDT TUE AUG 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     SHAWNEE                 35.34N 96.92W
08/15/2006                   POTTAWATOMIE       OK   EMERGENCY MNGR

            SEVERAL TREES UPROOTED/DAMAGED, SEVERAL SEMI TRUCKS
            ROLLED OVER - ONE ROLLING INTO A CAR WASH AND DESTROYING
            IT.

&&

JLP
Special weather statement, Aug 15, 5:06 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
606 PM CDT TUE AUG 15 2006

TXZ086-152315-
WICHITA TX-
606 PM CDT TUE AUG 15 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR WICHITA COUNTY.

AT 606 PM...RADAR SHOWED A SEVERE THUNDERSTORM COLLAPSING BETWEEN
ARCHER CITY AND LAKESIDE CITY...MOVING NORTH AT 15 MPH. 60 TO 65 MPH
WINDS ARE LIKELY IN THIS AREA. THE ASSOCIATED OUTFLOW BOUNDARY
SHOULD CROSS SOUTH SIDES OF WICHITA FALLS BETWEEN 615 PM AND 630 PM
WITH 40 TO 50 MPH WINDS...POSSIBLY STRONGER.

PEOPLE IN WICHITA COUNTY...INCLUDING THE CITY OF WICHITA FALLS...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND
REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

JAMES

The radar

The Altus AFB radar (KFDR), 92 km away, was scanning. The volume nearest the first event began at 23:11 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Archer

When
August 15, 5:10 PM CST
Where
Archer County, Scotland
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
33.650, -98.467

Thunderstorm Wind, Archer

When
August 15, 5:30 PM CST
Where
Archer County, 6 mi S of Lakeside City
Measured
52 kt (60 mph) estimated gust
Property damage
$50
Reported by
GENERAL PUBLIC
Coordinates
32.750, -98.533

Two inch diameter tree limbs were downed.

Thunderstorm Wind, Wichita

When
August 15, 5:40 PM CST
Where
Wichita County, 1 mi S of Wichita Falls
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
33.883, -98.500

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530204, 5530205, 5530206.